Ask an expert
Question

13 Feb 2004

Sign of infertily?
Hi
This might sound silly, but I'd like to make sure just the same. I am 34 and have been using Triphasil for about 14 years now (my husband and I don't want any children). I started menstruating when I was 11. I don't have any of the symptoms associated with menopause (hot flushes, etc.). What bothers me, is that the past few months during my period (regular due to the fact that I use the Pill) I have been bleeding for about three day in stead of the usual four. There is a lot of blood on the first day, but just a drop on the second and third day. Is this a sign that I am becoming infertile? How many years do women normally menstruate?
Answer 378 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

No, this does not mean that you are infertile. It is probably just the effect of the Triphasil thinning the womb lining. Women usually become menopausal somwhere between 45-50 years of age.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9438 votes
No
68% - 20008 votes
Vote